Tornadoes · United States · Kansas · 2012
EF0 tornado, (Ddc)Dodge City Arpt, Kansas, April 30, 2012
This EF0 tornado ran 0.0 miles across Ford County on April 30, 2012, touching down at 5:52 PM CDT and reaching 25 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- April 30, 2012
- Touchdown
- 5:52 PM CDT (22:52 UTC)
- Path length
- 0.0 miles (0.0 km)
- Path width
- 25 yards (23 m)
- Deaths
- 0
- Injuries
- 0
- County
- Ford County
- Touchdown point
- 37.884, -100.056
- Lift-off point
- 37.884, -100.056
- Record number
- 1204301652-01
What the Weather Service recorded
A warm front lifting north was the focus for severe weather development during the afternoon. An upper level jet streak helped in creating the lift and speed shear to produce severe weather.
Although a wall cloud and eventual funnel cloud existed for a while, there was only very brief contact with the ground at this time.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
25 minutes of warning. NWS DDC issued a tornado warning for this county at 22:27 UTC, 25 minutes before the tornado touched down, in force until 23:00 UTC.
The county was under a tornado watch, issued at 22:46 UTC and running to 03:32 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 22:12 UTC | 22:33 UTC | Tornado Warning | DDC |
| 22:27 UTC | 23:00 UTC | Tornado Warning | DDC |
| 22:31 UTC | 23:30 UTC | Severe Thunderstorm Warning | DDC |
| 22:42 UTC | 23:30 UTC | Severe Thunderstorm Warning | DDC |
| 22:46 UTC | 03:32 UTC | Tornado Watch | DDC |
| 23:05 UTC | 23:25 UTC | Severe Thunderstorm Warning | DDC |
| 23:20 UTC | 23:45 UTC | Tornado Warning | DDC |
| 23:29 UTC | 23:48 UTC | Severe Thunderstorm Warning | DDC |
| 23:43 UTC | 00:15 UTC | Tornado Warning | DDC |
| 00:11 UTC | 00:24 UTC | Severe Thunderstorm Warning | DDC |
| 01:07 UTC | 01:16 UTC | Severe Thunderstorm Warning | DDC |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:36 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the tornado touched down at Apr 30, 3:40 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 30, 3:40 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 340 PM CDT MON APR 30 2012 ...UPDATED LONG TERM DISCUSSION... .SYNOPSIS... ISSUED AT 252 PM CDT MON APR 30 2012 WV IMAGERY AND 12Z UPPER AIR ANALYSIS INDICATE AN UPPER LEVEL SHORTWAVE TROUGH TRANSITIONING EAST ACROSS THE FOUR CORNERS REGION INTO THE SOUTHERN ROCKIES. A NARROW +70KT UPPER LEVEL JET STRETCHES FROM SOUTHWEST KANSAS NORTHEAST INTO THE GREAT LAKES REGION. MEANWHILE, A STRONGER +110KT UPPER LEVEL JET CORE JUST OFF THE PACIFIC NORTHWEST COAST IS DIVING SOUTHEAST AND JUST NOSING INTO WESTERN OREGON. NEAR THE SURFACE, A WARM FRONT IS LIFTING SLOWLY NORTHEAST ACROSS SOUTHWEST KANSAS. A SIGNIFICANT AMOUNT OF LOW LEVEL MOISTURE STRETCHES ALONG AND SOUTH OF THE BOUNDARY WITH SURFACE DEWPOINTS IN THE UPPER 50S(F) AND LOWER 60S(F). && .SHORT TERM...(THIS EVENING THROUGH TOMORROW) ISSUED AT 252 PM CDT MON APR 30 2012 SHORT RANGE MODELS INDICATE THE UPPER LEVEL SHORTWAVE EJECTING EASTWARD OUT OF THE SOUTHERN ROCKIES INTO THE WESTERN HIGH PLAINS AND THE SOUTH PLAINS OF NORTH TEXAS TONIGHT ALLOWING FOR ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF WESTERN KANSAS OVERNIGHT INTO EARLY TUESDAY. AS THE UPPER LEVEL SHORTWAVE PUSHES INTO THE REGION, IT WILL HELP LIFT THE SURFACE BOUNDARY FURTHER NORTHEASTWARD ACROSS WESTERN AND CENTRAL KANSAS PROVIDING INCREASED LOW LEVEL FORCING. HOWEVER, A DEVELOPING SURFACE LOW AND AN ASSOCIATED OSCILLATING DRYLINE WILL REMAIN GENERALLY ALONG AND IN THE VICINITY OF THE KANSAS AND COLORADO BORDER. MEANWHILE, THE NARROW UPPER LEVEL JET PARTIALLY RESPONSIBLE FOR THE ONGOING CONVECTION THROUGH THIS MORNING, WILL SHIFT SLIGHTLY EASTWARD WITH A SECONDARY JET CORE APPROACHING FROM THE DESERT SOUTHWEST. A LEFT FRONT QUADRANT REGION TO THE SECONDARY JET CORE IS PROJECTED TO SET UP GENERALLY FROM ACROSS SOUTH CENTRAL KANSAS DOWN INTO WESTERN OKLAHOMA. AS A RESULT, SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL AND PORTIONS OF SOUTHWEST KANSAS AS THE UPPER LEVEL SHORTWAVE PUSHES INTO THE REGION...AND IN CONJUNCTION WITH DAYTIME HEATING AS LAPSE RATES INCREASE HELPING TO ERODE WHAT LITTLE CAP THERE IS. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH NAM AND GFS MODEL SOUNDINGS SHOWING SBCAPE VALUES IN EXCESS OF 1500 J/KG ALONG WITH THE AFOREMENTIONED STEEPENING LOW/MID LEVEL LAPSE RATES. THE BEST CHANCE FOR SEVERE WEATHER LOOKS TO BE NEAR AND ALONG THE OKLAHOMA BORDER FROM SOUTHWEST KANSAS INTO SOUTH CENTRAL KANSAS. DEEP LAYER SHEAR PROFILES ARE NOT EXTREMELY FAVORABLE BUT ARE SUCH THAT A FEW TORNADOES COULD BE POSSIBLE WITH THE STRONGEST STORMS. AS FOR TEMPERATURES, A LIGHT SOUTH TO SOUTHEASTERLY UPSLOPE FLOW WILL ALLOW MOISTURE TO ADVECT INTO WESTERN KANSAS OVERNIGHT KEEPING SURFACE DEWPOINTS PRIMARILY IN THE LOW TO MID 50S(F) ACROSS SOUTH CENTRAL AND SOUTHWEST KANSAS. SO, LOOK FOR LOWS ONLY DOWN INTO THE 50S(F) WITH A FEW LOWER 60S(F) POSSIBLE IN CENTRAL KANSAS. FOR TUESDAY, SURFACE LOW PRESSURE WILL DEVELOP AND STRENGTHEN ACROSS SOUTHEASTERN COLORADO HELPING TO INFLUENCE A SOUTH TO SOUTHWESTERLY DOWNSLOPE FLOW ACROSS WESTERN KANSAS. THIS WILL ENHANCE WARM AIR ADVECTION INTO THE AREA WITH H85 TEMPERATURES RANGING FROM THE LOWER 20S(C) ACROSS CENTRAL KANSAS TO THE UPPER 20S(C) ALONG THE COLORADO BORDER. NAM AND GFS MODEL SOUNDINGS SHOW DRY LAPSE RATES DEVELOPING LATE IN THE DAY SO LOOK FOR HIGHS UP INTO THE MID TO UPPER 80S(F) ACROSS CENTRAL KANSAS TO THE LOWER TO MID 90S(F) IN SOUTHWEST KANSAS. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 340 PM CDT MON APR 30 2012 THE LATEST RUNS OF THE MEDIUM RANGE MODELS SHOW THE UPPER LEVEL FLOW PATTERN OVER THE CONUS CONTINUING TO BE FAIRLY ZONAL THROUGH MUCH OF THIS WEEK. WEAK DISTURBANCES MOVING ALONG WITH THE UPPER LEVEL FLOW WILL CONTINUE TO TRACK FROM THE CENTRAL ROCKIES ACROSS THE NORTHERN AND CENTRAL PLAINS. BY LATE WEEK INTO THIS WEEKEND THE UPPER FLOW BECOME MORE AMPLIFIED AS AN UPPER TROUGH MOVES INTO THE WESTERN PLATEAU AND AN UPPER LEVEL RIDGE BUILDS OVER THE MISSISSIPPI VALLEY. AS THE UPPER FLOW TURNS MORE SOUTHWESTERLY BY MID WEEK. THE FRONTAL BOUNDARY THAT IS CURRENTLY OVER OKLAHOMA AND FAR SOUTHWEST KANSAS WILL HAVE LIFTED NORTHWARD TO NEAR THE NEBRASKA BORDER. A DRYLINE IS FORECAST TO EXTEND SOUTHWARD ACROSS WESTERN KANSAS ON TUESDAY AND AGAIN ON WEDNESDAY. THE MAIN FOCUS FOR THUNDERSTORMS WILL BE OVER NORTHERN KANSAS ALONG THE FRONT. THERE COULD BE A FEW THUNDERSTORMS FARTHER SOUTH ALONG THE DRYLINE TUESDAY AND WEDNESDAY BUT LOW LEVEL CONVERGENCE DOES NOT LOOK ALL THAT STRONG SO WILL LEAVE OUT ANY MENTION FOR NOW. THERE COULD STILL BE A SMALL CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT ALONG THE FRONT. WILL LEAVE SOME SMALL POPS IN THE NORTHERN CWA INTACT WEDNESDAY NIGHT. MOST OF THE THUNDERSTORMS SHOULD BE OVER NORTHERN KANSAS INTO NEBRASKA BUT IF ENOUGH STORMS DEVELOP THEY COULD DRIVE AN OUTFLOW BOUNDARY FARTHER SOUTH INTO WESTERN KANSAS WHICH COULD BE THE FOCUS FOR MORE THUNDERSTORMS. TO THE SOUTH OF THE FRONT...SOUTHWESTERLY WINDS WILL BRING WARMER AIR INTO SOUTHWEST KANSAS THROUGH THE MID TO LATTER PART OF THE WEEK. MODEL SOUNDINGS SHOW MIXING UP TO AROUND 600-650 MB LATER IN THE WEEK. THIS SHOULD HELP PUSH TEMPERATURES WELL UP THROUGH THE 80S AND INTO THE 90S LATER IN THE WEEK. BY AROUND DAY 7 AND BEYOND THE MODELS SHOW AN UPPER LEVEL LOW DEVELOPING OVER THE WESTERN CONUS AND SLOWLY MOVING TOWARD THE CENTRAL CONUS. THE MODELS VARY IN THIS IDEA WITH THE ECMWF BEING THE MOST OPTIMISTIC. THE GFS IS NOT AS AGGRESSIVE AND OPENS THIS LOW UP AS IT MOVES EAST. OBVIOUSLY A LOT OF UNCERTAINTY IN THE PRECIP FORECAST THAT FAR OUT. THE ALLBLEND SHOWS SOME PRETTY HIGH CHANCE POPS. FOR NOW WILL TRIM POPS BACK TO SLIGHT CHANCE FOR SOUTHWEST KANSAS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1215 PM CDT MON APR 30 2012 MVFR/IFR CIGS WILL LINGER IN THE VICINITY OF ALL TAF SITES EARLY THIS AFTERNOON BEFORE BEGINNING TO SCATTER OUT THROUGH THE LATE AFTERNOON HOURS. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING IN THE VICINITY OF A FRONTAL BOUNDARY AS IT LIFTS SLOWLY NORTHEAST ACROSS KANSAS. THE BEST CHANCE FOR STORMS WILL BE IN THE VICINITY OF KHYS, KGCK, AND EASTWARD. LOW LEVEL STRATUS IS THEN EXPECTED TO DEVELOP LATER TONIGHT AS A SOUTHEASTERLY UPSLOPE FLOW COMBINES WITH INCREASING HIGH RELATIVE HUMIDITY LEVELS. THE STRATUS IS LIKELY TO DEVELOP ACROSS SOUTH CENTRAL KANSAS AND SPREAD NORTHWEST INTO PORTIONS OF WESTERN KANSAS WITH IFR CIGS DEVELOPING IN THE VICINITY OF ALL TAF SITES GENERALLY AFTER 03Z TONIGHT. IFR VSBYS WILL BE POSSIBLE AS WELL WITH PLENTY OF RESIDUAL MOISTURE PRESENT FROM RECENT RAINS. WINDS WILL BECOME OR REMAIN SOUTHERLY 5 TO 15KT THIS AFTERNOON THROUGH TONIGHT AS THE FRONTAL BOUNDARY LIFTS SLOWLY NORTHEAST ACROSS THE STATE. && .PRELIMINARY POINT TEMPS/POPS... DDC 57 88 59 89 / 40 10 10 10 GCK 55 92 56 88 / 40 0 10 10 EHA 55 93 55 87 / 30 0 10 0 LBL 57 93 56 90 / 50 0 10 0 HYS 57 87 61 87 / 40 10 10 20 P28 62 85 65 88 / 60 10 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JJOHNSON SHORT TERM...JJOHNSON LONG TERM...GERARD AVIATION...JJOHNSON
Hazardous weather outlook, Apr 30, 2:25 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 225 PM CDT MON APR 30 2012 KSZ030-031-043>046-061>066-074>081-084>090-011000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 225 PM CDT MON APR 30 2012 /125 PM MDT MON APR 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON INTO TONIGHT. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ALONG AND SOUTH OF A LINE FROM JOHNSON TO HAYS. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL UP TO TENNIS BALL SIZE AND POSSIBLY LARGER ALONG WITH DAMAGING WINDS AND DEADLY LIGHTNING. A FEW TORNADOES WILL BE POSSIBLE WITH THE STRONGEST STORMS ALONG THE OKLAHOMA BORDER GENERALLY FROM AROUND HUGOTON TO COLDWATER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY NIGHT INTO THURSDAY MORNING ACROSS CENTRAL KANSAS. HOWEVER IS TOO EARLY TO TELL IF ANY OF THESE STORMS WILL BE SEVERE. DANGEROUS CLOUD TO GROUND LIGHTNING IS STILL A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MAINLY SOUTH OF A LINE FROM JOHNSON TO HAYS THIS AFTERNOON, THEN ACROSS MUCH OF SOUTH CENTRAL KANSAS INTO THE EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 32
In the hours before
Local storm report, Apr 30, 4:55 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
455 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL INGALLS 37.83N 100.45W
04/30/2012 M1.50 INCH GRAY KS LAW ENFORCEMENT
0451 PM HAIL INGALLS 37.83N 100.45W
04/30/2012 M1.00 INCH GRAY KS TRAINED SPOTTER
&&
RBURGLocal storm report, Apr 30, 5:07 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
507 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL NE INGALLS 37.83N 100.45W
04/30/2012 E2.00 INCH GRAY KS TRAINED SPOTTER
&&
GERARDLocal storm report, Apr 30, 5:14 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
514 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM FUNNEL CLOUD 1 N INGALLS 37.84N 100.45W
04/30/2012 GRAY KS TRAINED SPOTTER
&&
RBURGLocal storm report, Apr 30, 5:34 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
534 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 2 NNE CIMARRON 37.83N 100.33W
04/30/2012 E1.00 INCH GRAY KS TRAINED SPOTTER
0527 PM FUNNEL CLOUD 3 N HOWELL 37.83N 100.19W
04/30/2012 FORD KS TRAINED SPOTTER
&&
GERARDLocal storm report, Apr 30, 5:44 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
544 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL ASHLAND 37.19N 99.77W
04/30/2012 E1.00 INCH CLARK KS LAW ENFORCEMENT
&&
MSCOTTThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Dodge City, (KDDC), 12:00Z
10.9 hours before the tornado, 19 km from the path. April 30, 2012.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -185 J/kg
- Surface CAPE
- 30 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
- 0-3 km lapse rate
- 5.0 K/km
Dodge City, (KDDC), 00:00Z
1.1 hours after it, 19 km from the path. May 1, 2012.
- Mixed-layer CAPE
- 1421 J/kg
- Mixed-layer CIN
- -10 J/kg
- Surface CAPE
- 1275 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 11.8
- 0-3 km lapse rate
- 6.0 K/km
The radar
The Dodge City radar (KDDC), 16 km away, was scanning. The volume nearest the touchdown began at 22:52 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 21:50 UTC | HAIL 2 | Ne Ingalls | Gray, KS | |
| 21:51 UTC | HAIL 1 | Ingalls | Gray, KS | |
| 21:51 UTC | HAIL 1.5 | Ingalls | Gray, KS | |
| 22:12 UTC | FUNNEL CLOUD | 1 N Ingalls | Gray, KS | |
| 22:14 UTC | HAIL 1 | 2 Nne Cimarron | Gray, KS | |
| 22:27 UTC | FUNNEL CLOUD | 3 N Howell | Ford, KS | |
| 22:57 UTC | TORNADO | Bucklin | Ford, KS | THIS WAS A BRIEF TOUCHDOWN OF THE TORNADO. |
| 22:59 UTC | HAIL 1.5 | 10 Nnw Wright | Ford, KS | |
| 23:00 UTC | HAIL 1.75 | 23 Ese Dodge City | Ford, KS | |
| 23:04 UTC | HAIL 1.75 | Bucklin | Ford, KS | REPORT RECEIVED VIA 800W RADIO. |
| 23:10 UTC | HAIL 0.88 | 10 W Greensburg | Kiowa, KS | |
| 23:32 UTC | HAIL 1.25 | 10 W Greensburg | Kiowa, KS | |
| 23:45 UTC | HAIL 1 | 17 Ese Jetmore | Hodgeman, KS | |
| 00:30 UTC | HAIL 1 | 8 S Kinsley | Edwards, KS | |
| 00:45 UTC | TSTM WND GST 60 | 6 Se Offerle | Edwards, KS | |
| 00:45 UTC | HAIL 1 | 6 Se Offerle | Edwards, KS | |
| 01:08 UTC | HAIL 1.25 | Sw Kinsley | Edwards, KS |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2012 tornado in KansasEvery tornado in Kansas since 1950Warnings in force in Kansas nowThe forecast where you are
The other tornadoes of April 30, 2012
22 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 30 | 1:56 AM CDT | EF0 | Hickory, MO | 1.2 | 100 | $5,000 | ||
| April 30 | 5:38 PM CDT | EF0 | Clark, KS | 0.4 | 75 | |||
| April 30 | 5:57 PM CDT | EF0 | Edwards, KS | 0.3 | 75 | |||
| April 30 | 6:39 PM CDT | EF0 | Kiowa, KS | 0.7 | 50 | |||
| April 30 | 7:12 PM CDT | EF0 | Kiowa, KS | 0.6 | 75 | |||
| April 30 | 7:34 PM CDT | EF0 | Alfalfa, OK | 0.1 | 20 | |||
| April 30 | 7:40 PM CDT | EF0 | Alfalfa, OK | 3.2 | 30 | |||
| April 30 | 7:45 PM CDT | EF2 | Comanche, KS | 2.6 | 200 | |||
| April 30 | 8:10 PM CDT | EF0 | Nowata, OK | 0.1 | 50 | |||
| April 30 | 8:12 PM CDT | EF1 | Nowata, OK | 0.2 | 75 | |||
| April 30 | 8:13 PM CDT | EF1 | Grant, OK | 16.0 | 300 | |||
| April 30 | 8:25 PM CDT | EF0 | Nowata, OK | 0.1 | 50 | |||
| April 30 | 8:30 PM CDT | EF0 | Collingsworth, TX | 1.3 | 150 | |||
| April 30 | 8:33 PM CDT | EF0 | Nowata, OK | 0.2 | 75 | $5,000 | ||
| April 30 | 8:59 PM CDT | EF1 | Nowata, OK | 1.5 | 200 | $2,000 | ||
| April 30 | 9:06 PM CDT | EF1 | Grant, OK | 1.0 | 50 | |||
| April 30 | 9:10 PM CDT | EF1 | Grant, OK | 14.0 | 400 | |||
| April 30 | 9:29 PM CDT | EF1 | Grant, OK | 12.0 | 200 | |||
| April 30 | 10:05 PM CDT | EF0 | Craig, OK | 1.0 | 75 | |||
| April 30 | 10:07 PM CDT | EF1 | Kay, OK | 2.0 | 50 | |||
| April 30 | 10:25 PM CDT | EF1 | Kay, OK | 7.0 | 100 | |||
| April 30 | 12:42 AM CDT | EF1 | Nowata, OK | 6.5 | 300 | $10,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.